The skin of certain sensitive individuals may become excessively red, edematous, blistered, or crusted. If these effects occur, the medication should either be discontinued until the integrity of the skin is restored, or the medication should be adjusted to a level the patient can tolerate. True contact allergy to topical tretinoin is rarely encountered. Temporary hyper- or hypopigmentation has been reported with repeated application of RETIN-A. Some individuals have been reported to have heightened susceptibility to sunlight while under treatment with RETIN-A. To date, all adverse effects of RETIN-A have been reversible upon discontinuance of therapy (see DOSAGE AND ADMINISTRATION Section).
Read the Retin-A (tretinoin) Side Effects Center for a complete guide to possible side effects
Concomitant topical medication, medicated or abrasive soaps and cleansers, soaps and cosmetics that have a strong drying effect, and products with high concentrations of alcohol, astringents, spices or lime should be used with caution because of possible interaction with tretinoin. Particular caution should be exercised in using preparations containing sulfur, resorcinol, or salicylic acid with RETIN-A. It also is advisable to “rest” a patient's skin until the effects of such preparations subside before use of RETIN-A is begun.
Read the Retin-A Drug Interactions Center for a complete guide to possible interactions
Last reviewed on RxList: 6/21/2012
Additional Retin-A Information
Report Problems to the Food and Drug Administration
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
Find out what women really need.